Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 41, NWS Norman, OK

June 2, 2017Cotton County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 2, 2017, 8:12 PM CDT for Cotton County, Oklahoma. It took effect at Jun 2, 2017, 8:45 PM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2017, 8:12 PM CDT (01:12 UTC)
In effect from
Jun 2, 2017, 8:45 PM CDT
Expired
Jun 3, 2017, 11:57 PM CDT
In force
27 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 23.19 ft at Jun 3, 2017, 8:00 AM CDT.

actionminormoderate102006/0306/0406/05
Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

728 
WGUS44 KOUN 030112
FLWOUN
Flood Warning
National Weather Service Norman OK
812 PM CDT Fri Jun 2 2017

OKC033-031312-
/O.NEW.KOUN.FL.W.0041.170603T0145Z-170603T1854Z/
/RNDO2.1.ER.170603T0145Z.170603T0600Z.170603T1254Z.NO/
812 PM CDT Fri Jun 2 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Deep Red Creek near Randlett. 
  
* until Saturday afternoon...or until the warning is cancelled. 
  
* At  7:45 PM Friday the stage was 19.6 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek will rise above flood stage Friday 
  evening and crest near 21.5 feet early Saturday morning. The Deep 
  Red Creek will fall below flood stage mid Saturday morning. 
  
* Impact...At 22.0 feet...Flood depths up to 2 feet occur over 
  croplands...pastures...and low-lying local roads along and near 
  the creek.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$
5 follow-up statements
736 
WGUS44 KOUN 031120
FLWOUN
Flood Warning
National Weather Service Norman OK
620 AM CDT Sat Jun 3 2017

OKC033-032320-
/O.EXT.KOUN.FL.W.0041.000000T0000Z-170604T1241Z/
/RNDO2.2.ER.170603T0112Z.170603T1200Z.170604T0641Z.NO/
620 AM CDT Sat Jun 3 2017

...Observed flooding increased from Minor to Moderate severity...
 
...Forecast flooding increased from Minor to Moderate severity...
 
The Flood Warning continues for 
 The Deep Red Creek near Randlett. 

* until Sunday morning...or until the warning is cancelled. 
  
* At  5:45 AM Saturday the stage was 23.0 feet. 
  
* Moderate flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek will continue rising to near 23.1 
  feet mid Saturday morning. The Deep Red Creek will fall below flood
  stage early Sunday morning. 
  
* Impact...At 23.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs and is accompanied by flood 
  depths up to 3 feet with swift currents.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Kurtz
812 
WGUS84 KOUN 031312
FLSOUN
Flood Statement
National Weather Service Norman OK
812 AM CDT Sat Jun 3 2017

OKC033-032112-
/O.EXT.KOUN.FL.W.0041.000000T0000Z-170604T1630Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T1030Z.NO/
812 AM CDT Sat Jun 3 2017

...Flood Warning extended until Sunday morning...
 
The Flood Warning continues for
  The Deep Red Creek near Randlett 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At  7:45 AM Saturday the stage was 23.1 feet. 
  
* Moderate flooding is occurring. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek is near crest and will begin falling 
  early Saturday afternoon. The Deep Red Creek will fall below flood 
  stage early Sunday morning. 
  
* Impact...At 23.0 feet...Valley-wide flooding of croplands...
  pastures...and local roads occurs and is accompanied by flood 
  depths up to 3 feet with swift currents.
  
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$
007 
WGUS84 KOUN 031915
FLSOUN
Flood Statement
National Weather Service Norman OK
215 PM CDT Sat Jun 3 2017

OKC033-040315-
/O.CON.KOUN.FL.W.0041.000000T0000Z-170604T1630Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T1030Z.NO/
215 PM CDT Sat Jun 3 2017

The Flood Warning continues for
  the Deep Red Creek near Randlett 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At  1:45 PM Saturday the stage was 22.7 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek has crested and will continue to 
  fall. The Deep Red Creek will fall below flood stage early Sunday 
  morning.
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Mahale
125 
WGUS84 KOUN 040102
FLSOUN
Flood Statement
National Weather Service Norman OK
802 PM CDT Sat Jun 3 2017

OKC033-040902-
/O.EXT.KOUN.FL.W.0041.000000T0000Z-170604T1054Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T0454Z.NO/
802 PM CDT Sat Jun 3 2017

The Flood Warning continues for
  the Deep Red Creek near Randlett 
  
* until late tonight...or until the warning is cancelled. 
  
* At  7:45 PM Saturday the stage was 21.5 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 20.0 feet. 
  
* Forecast...The Deep Red Creek has crested and will continue to 
  fall. The Deep Red Creek will fall below flood stage late Saturday 
  evening.
 
&&
 
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Mahale
802 
WGUS84 KOUN 040457
FLSOUN
Flood Statement
National Weather Service Norman OK
1157 PM CDT Sat Jun 3 2017

OKC033-040527-
/O.CAN.KOUN.FL.W.0041.000000T0000Z-170604T1054Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T0411Z.NO/
1157 PM CDT Sat Jun 3 2017

The Flood Warning is cancelled for
  The Deep Red Creek near Randlett. 
  
* At 12 AM Sunday the stage was 19.7 feet.
  
* Flood stage is 20.0 feet.
  
* Forecast: The Deep Red Creek has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 2:56 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 2, 2:56 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
256 PM CDT Fri Jun 2 2017

.DISCUSSION...
Spatial coverage of convection continues to be the biggest forecast
challenge. This is typical when weak synoptic scale forcing and
fairly weak winds aloft occur in a very moist and modestly unstable
environment. Convective-scale processes such as MCVs and
boundaries will probably be present across some parts of the area
for much of the next couple of days. There have been some fairly
minor synoptic-scale trends in model guidance that necessitate
slightly greater coverage of higher precipitation probabilities
on Sunday. We'll detail this below. Otherwise, changes to the
forecast were relatively minor.

Latest experimental GOES-16 water vapor imagery channels clearly
show a plume of deep moisture streaming northward from the Rio
Grande Valley across Texas into Oklahoma. Checking a few GPS
precipitable water sites across north Texas shows anomalous values
around 1.90 inches which are well above the 90th percentile on
SPC's sounding climatology page using the Fort Worth site.
Persistent clouds and cool temperatures have resulted in weak
instability. With weak deep layer shear, storm intensity has been
fairly low. Heavy rain and potential localized flooding will be
the main hazard today and tonight. A similar
kinematic/thermodynamic profile is expected tomorrow and
convection will develop across the area again with a locally heavy
rain/flooding threat.

Weak mid-upper low will move slowly east across the area through
Saturday, and then deepen a little more than previous model runs
showed on Sunday. Upper flow pattern becomes northwesterly (albeit
weak) next week. Convection that initiates in the Rockies could
move southeast into at least northwestern portions of the area.
We kept the broad brush approach with precipitation chances until
we see more agreement among medium range guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  65  80  66 /  60  50  50  50
Hobart OK         75  65  81  65 /  60  50  50  50
Wichita Falls TX  75  67  83  67 / 100  60  60  50
Gage OK           76  62  78  62 /  40  40  40  40
Ponca City OK     81  64  80  65 /  20  20  50  40
Durant OK         78  67  83  68 /  60  50  50  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/12
Hazardous weather outlook, Jun 2, 11:20 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1120 AM CDT Fri Jun 2 2017

OKZ004>048-050>052-TXZ083>090-031630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1120 AM CDT Fri Jun 2 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Showers and thunderstorms will continue this afternoon and last
into the evening and overnight across portions of the area. The
greatest chances will exist across southern and western Oklahoma
and western north Texas. Severe thunderstorms are unlikely.
However, a few thunderstorms could produce strong wind gusts.

.Heavy Rainfall/Flooding...
Localized heavy rainfall amounts and flooding or flash flooding
are possible with thunderstorm activity today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Showers and thunderstorms will remain possible Saturday through
Wednesday across portions of Oklahoma and north Texas. Although
widespread severe storms are not expected, a few strong to severe
thunderstorms may occur, at times, through early next week.

.Heavy Rainfall/Flooding...
Localized heavy rainfall and flooding will be possible, mainly
Saturday through Sunday. Some locations may receive over two to
three inches of rainfall this weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:07 AM CDTFlood WatchOUNAtoka, Bryan, Carter, Johnston, Love, Marshall18 hr
Jun 3, 8:11 AM CDTRiver Flood WarningOUNComanche, Cotton24 hr
Jun 3, 1:12 PM CDTAreal Flood AdvisoryOUNAlfalfa, Grant, Woods, Woodward3 hr
Jun 3, 3:46 PM CDTSpecial Weather StatementOUNGrant44 min
Jun 3, 3:58 PM CDTAreal Flood AdvisoryOUNBlaine, Custer, Dewey, Washita2 hr
Jun 3, 5:24 PM CDTSpecial Weather StatementOUNKiowa, Washita36 min

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.